vomit

Indomethacin withdrawal can lead to migraines, uncomfortable vision

January 8, 2020: I met with my cardiologist yesterday and long story short, he said it’s dangerous to keep taking indomethacin for a long time. He said it’s like a very strong aspirin, and besides causing blurry vision (which I have already experience), it can also damage your stomach and kidneys. So he wants me to reduce the dose I’ve been taking, and eventually stop taking it altogether.

The reason I’m writing this blog post is to note that when you stop taking indomethacin after you’ve been taking 100-150mg per day for a while — and I’ve been taking that since November 4, 2019 — you can get a horrible rebound headache/migraine. This is the second time they’ve tried to reduce my indomethacin dosage after the pericarditis, and both times I’ve had horrible migraines and a very uncomfortable feeling in my eyes, and the first time I also vomited twice because of the severity of the migraine.

That feeling lasts for a while — maybe six to twelve hours — and as I write this later in the day I feel much better. I just wanted to note that in my experience, indomethacin withdrawal can lead to those symptoms.

Worst migraine headache ever

As a note to self, I had the worst migraine headache I’ve ever had on December 17, 2019. I threw up twice during the event, and fortunately I finally started to feel better after the second time.

Consuming edible marijuana products can lead to repeated and severe bouts of vomiting

Several times when I’ve told people in Colorado that I have mast cell disease, they’ve replied, “Have you tried marijuana for that?”

In what might be a related story, one time I went to the ER and a young man there was vomiting extremely loudly and repeatedly into a large bucket. I initially didn’t know what was going on and sat down near him, but once he started vomiting I got up and moved away from him, as everyone else had already done. I recall hearing someone say that he had been there before for the same problem.

I say that it might be related because a few days ago I read that consuming edible marijuana products can lead to “repeated and severe bouts of vomiting,” a condition known as cannabinoid hyperemesis. From what I know, people consume edible products, don’t feel anything immediately, so then they consume some more, etc. Apparently it takes time for consumables to kick in, so when they do, people find out the hard way that they’ve consumed too much. I was just reminded of all that when reading this UCHealth story.

Wake up, throw up, have the shakes (MCAS)

I had it in my mind that the worst of the mast cell disease (MCAS) side effects didn’t kick in until later in 2015, but I just saw this memory on Facebook from January 3, 2015:

“The day started off with a bad dream, after which I woke up, threw up, and had the shakes for long time. Fortunately it got much better as the day went on, and I eventually enjoyed a belated Christmas celebration with friends and family.”

I remember the vomiting and shakes started long before this – I learned to keep a trash can by the bedside – so those symptoms would have been well back into 2014.